MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-6-HX-ES
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: the axium prime device was returned for analysis.The echelon -10 micro catheter used in the event was not returned for analysis.No damages or irregularities were found with the axium prime pusher.The axium prime implant coil was found severely stretched with the polypropylene filament broken.The axium prime device could not be used for resistance testing with an in-house micro catheter due to the damaged condition.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck at cath.Hub¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance at catheter hub are, but not limited to, failure to hydrate the coil prior to use, failure to utilize continuous flush, micro catheter damage, or use of an improper hubbing technique (over tightening of the rhv/sheath not firmly seated into hub).The returned axium prime coil was found stretched.It is possible the damage occurred during the attempt to push the coil into the micro catheter hub against the reported resistance.As the echelon-10 micro catheter used in the event was not returned for analysis, any contribution of the echelon-10 micro catheter towards the resistance could not be assessed.The axium prime coil is compatible for use with the echelon-10 micro catheter as the echelon-10 micro catheter has an inner diameter of 0.0165¿.Customer reported that the introducer sheath was held vertically during retraction of the device following hydration.However, customer also reported the sheath was not found, which is contradictory.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil was stuck in the catheter/sheath and stretched.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for a ruptured small aneurysm of the right posterior communicating artery with an amorphous morphology.Aneurysm dimensions: max diameter 4.5 mm and neck diameter 3.2 mm.The patient¿s blood flow and vessel tortuosity was normal.When the coil was pushed into the microcatheter after hydration, great resistance was found.When it was withdrawn from the body, it was found that the spring coil had been stretched.The resistance was found in the proximal end of the catheter.The coil pushed smoothly out from the sheath.The catheter was not damaged.It was unknown if the coil was damaged.There were no patient symptoms or complications associated with this event.Additional information received reported that the coil was replaced to complete the procedure.The cause of the coil resistance/stretch was not determined.There were no issues that resulted in the damage that was found.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.Resistance was present proximal to the microcatheter.It was also note that ¿the sheath was not found.¿.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20846462
Report Number9617601-2024-00370
Device Sequence Number3758098
Product Code KRD
UDI-Device Identifier00763000313890
UDI-Public00763000313890
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-6-HX-ES
Device Catalogue NumberAPB-2-6-HX-ES
Device Lot Number227937230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2024
Initial Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale